Vyvanse 60 mgs daily and brain fog

Home Welcome to the ADDitude Forums For Adults Symptoms, Diagnosis & Beyond Vyvanse 60 mgs daily and brain fog

This topic contains 3 replies, has 3 voices, and was last updated by  anguscole41 6 days, 8 hours ago.

  • Author
    Posts
  • #130110

    anguscole41
    Participant

    I’ll try to make this as short as possible sorry if there are spelling errors,I’m tried at the moment I was at work all day.first off I’ll start by saying this,I am currently taking 60 mgs of Vyvanse in the morning.ive been on this dose for a few days now.

    I’ve been taking stimulants since I 2002 one and off
    when i do take them i take them mostly everyday
    I’ve taken most of the stimalnats on the market on a few ive not taken.by far Vyvanse has been all around the best medication,I was diagnosed with ADHD at age four. vyvanse has changed my life so much so I’ve gotten my dream job and love it,never in a million years would I of though this would happen,I de-ice aircraft at my State airport which I’ve been wanting to do since I was young.i started last season which runs october 15th through April 15th the work is awesome and such though it is long hours.which I’ve grown accustomed to.

    i stated the Vyvanse a year and a half ago,I started out at the lowest dose and am now taking 60mgs,the least side effects of all off the stimulants I’ve been on,other than one issue I’m dealing with now,mental/brain fog.its gotten to the point I’ve lost confidence in doing my job.i know how to do it I just fear I’ve forgotten how to do it from not doing due to the off season.which I could be psyching my self out. I also notice when a dose starts to loose effectiveness I get brain fog.

    I would like to to stay on VyVanse as I’ve come so far and need this de-ice season so I can function,I’ve become good at something and found a job in a field I love.Aviation. is there anything I can do to help the brain fog, maybe if I take some multivitamins at night as I feel the Vyvanse depletes vitamins,would that help,I also need to change my diet as well. let me know what i can do.as well what vitamins you feel might help with the brain fog and help with my overall health.

    I’d like vitamins that will not interact with the VYvanse. thanks and hope everyone has a wonderful night and rest of your weekend

  • #130529

    Anni @ ADDitude
    Keymaster

    Hi there! It’s great to hear that Vyvanse has made such a huge difference in managing your ADHD symptoms. I can’t offer specific medical advice regarding the brain fog that you describe, but I would recommend checking out this Natural Treatments channel on our site: https://www.additudemag.com/category/explore-adhd-treatments/natural-treatments/

    There, you will find information about vitamins, supplements, diet and more. Many people find that a breakfast high in protein and low in carbs/sugar helps them function well in the morning, for example.

    I hope this helps!

  • #130628

    Bacon n Eggs
    Participant

    This hit home for me as I can relate big time.

    I will start by saying aviation has been a love since I was little. Fast fwd a few years while going through aviation school and having a very difficult time making good grades. I failed my 1st semester with a GPA of 1.8.
    I was home schooled so my diagnosis of ADD (I am not hyperactive) was in my late teens. I was put on a trial of meds and upon restarting aviation school I was able to keep a 3.5 to 3.95 GPA

    That was 23 some years ago and I am still on meds and still in aviation (Air-frame & Power-plant Mechanic)

    Now about Vyvanse my Dr put me on a 30mg trial a few months ago & it worked for about 3 days then BAM! I hit a brick wall of brain fog like I have NEVER had. I could not carry a thought for more than 3 seconds at a time. It was like someone had hung a black sheet of paper in front of my face & brain lol it was awful.
    My job at the time did not deal with aircraft so was a good time to try a new\different medication.

    After one month I went back to my old meds (Concerta) but had my dosage adjusted up by 10mg split into two 5mg boosters taken in the afternoon. Concerta works well for me but the half life is not what they claim. I find taking a larger pill does not mean longer working time. For me it was like strapping my butt to a rocket where I went on a ride to 4,000 ft instead of 2,000 ft but the ride was still only 2 hours long and the brain fog rolled back in :\ I work 9 hour days with a 2 hour commute so I needed meds with long legs like a marathon runner not a sprinter.

    I was starting to feel like something was wrong with me as it was not working like it used too. I kept thinking (This is bad I am needing more meds) My Dr put things into view for me. I am not a spring chicken anymore being in my early 40’s plus 10 years of 11 to 12 hour days with the trimmings & stress of spouse & kids were taking a toll.

    I took 3 years but just started a new job last week with a 15 minute commute & 8 hour days. It is a less stressful position as a tools/parts attendant on a military base but right on flight line where I can look at airplanes but not have to turn wrenches on them 🙂

    I know I am wayyyyy off track but want you to know you are not alone 🙂 Take heart and be gentle on how you view yourself. What is not seen is how MANY times I have failed at a relationship, been fired from a job ect (Its the ADD/ADHD you will never make it around “normal” people) Is the voice that often would play in the back of my head. It is easy to be hard yourself. Work hard on keeping YOU healthy & balanced first and foremost. L Tyrosine an Amino Acid for brain neurotransmitters has been helpful for me along with vitamin B-12. Study what makes the brain tick and what lack of a chemical causes what ect. ADD/ADHD & the mind is fascinating! This is a good read https://www.additudemag.com/adhd-in-adults-nervous-system/

    I this little blurb disorganized? You bet! Words that go together and a story that flows is like a hurricane in a trailer park for me hehehe 🙂

    Aaron.

  • #131120

    anguscole41
    Participant

    thanks for the great reply’s I stopped the 60 mgs and decided to step down to 50mgs and not much brain fog as with the 60,!im.goingnto stay on this for a few weeks to see what happens.ill be sure to keep updating the forum.

You must be logged in to reply to this topic.